MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 10° X3 INSERT 36MM ID; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 10° X3 INSERT 36MM ID; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 623-10-36E
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 12/19/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been two other similar events for the lot referenced.Same patient.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Device not returned.
 
Event or Problem Description
In providing information for legal (b)(6) for a (b)(6)revision on (b)(6) 2020, an operative report was provided indicating the patient had dislocations treated with closed reductions on (b)(6) 2019, and (b)(6) 2020.This pi is for the dislocation and closed reduction on (b)(6) 2019.
 
Additional Manufacturer Narrative
Reported event: an event regarding dislocation involving a trident liner component was reported.The event was confirmed by medical review.Method & results: - material analysis, visual, functional and dimensional inspections could not be performed as the device remained implanted.-medical records received and evaluation: a review of the provided medical records by a clinical consultant indicated: confirmation: a revision surgery was performed for hip instability.Intraoperatively, trunnion corrosion was found.Increased metal levels, device recall, and/or injuries could not be confirmed without additional medical records.Root cause: root cause of the revision was hip instability.The implant position was not felt ideal intraoperatively which would be a primary cause for instability.Abductor and other soft tissue injuries that could lead to hip instability and which would be associated with corrosion products were not documented.Increased metal levels were not established, but if present would be associated with the trunnion corrosion.Records were not provided to establish injuries outside of the revision surgery and history of dislocation.The finding of trunnion corrosion would be associated with an lfit-accolade tmzf problem.-device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been 2 other similar events for the reported lot.These were for same patient but previous and subsequent dislocations, no actioned required.Conclusion: the event in this case was confirmed by medical review, the exact cause of the event could not be determined because insufficient information was provided.Additional information including operative reports, progress notes, x-rays and return of the device are needed to fully investigate the event.If further information becomes available or the product is returned, this investigation will be re-opened.
 
Event or Problem Description
In providing information for legal pi for a right hip revision on (b)(6) 2020, an operative report was provided indicating the patient had dislocations treated with closed reductions on (b)(6) 2019, (b)(6) 2019, and (b)(6) 2020.This pi is for the dislocation and closed reduction on (b)(6) 2019.

Brand Name
TRIDENT 10° X3 INSERT 36MM ID
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
anna ryan
raheen business park
limerick NA
EI   NA
61498200
MDR Report Key12817620
Report Number0002249697-2021-01895
Device Sequence Number5647333
Product Code LPH
UDI-Device Identifier07613327039917
UDI-Public07613327039917
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K033716
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2015
Device Model Number623-10-36E
Device Catalogue Number623-10-36E
Device Lot NumberMJTA18
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/16/2021
Supplement Date Received by Manufacturer11/17/2021
Initial Report FDA Received Date11/15/2021
Supplement Report FDA Received Date12/14/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/17/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention; Hospitalization;
Patient Age69 YR
Patient SexFemale